Does Your Doctor Know How to Diagnose and Treat Too Much Aspirin in the Body or Aspirin Toxicity?

Failure to Diagnose Drug OverdoseAn aspirin overdose can be accidental or caused by medication error. Not every patient that goes to an emergency room or doctor's office with a high blood level of aspirin or salicylate was trying to harm themselves or commit suicide. Each year, many patients are diagnosed and treated for accidental overdoses of aspirin. Each year, many patients are not diagnosed or treated for an aspirin overdose because the doctors or nurses did not ask the right questions or failed to do a complete history and physical that would have alerted the medical staff to possible salicylate or aspirin poisoning.

Aspirin or salicylate is in so many over-the-counter (OTC) medications that you may not be aware that you are overdosing yourself on aspirin. Aspirin or salicylate is found in the following products:

  • Advil
  • Aleve
  • Alka-Seltzer Products
  • Anacin
  • Ascriptin with Codeine
  • Arthritis Strength Bufferin
  • Aspirin of any brand
  • Anything labeled ASA
  • Ascriptin
  • Aspergurn
  • Bayer
  • Bufferin
  • Darvon
  • Diurex
  • Doan's pills
  • Dristan
  • Ecotrin
  • Empirin
  • Equagesic
  • Excedrin
  • Fiorinol
  • Ibuprofen
  • Lortab
  • Medipren
  • Midol
  • Momentum
  • Norgesic
  • Nuprin
  • Pamprin
  • Pepto Bismal
  • Percodan
  • St Joseph baby aspirin
  • Sine-off sinus medicine
  • Soma

In addition, ASA, aspirin, or salicylates are also in topical preparations or lotions to treat warts and acne. When was the last time your doctor asked you if you were using any topical medications for acne or warts?

The reality is, if you were taking Fiorinal for your migraines, a baby aspirin a day to protect your heart, using acne cream, and taking Pepto because your stomach was upset, you can wind up with salicylate or an accidental aspirin overdose. Any teenage girl who uses a topical acne cream, Midol for menstrual cramps, and then takes aspirin for something else is at risk for an aspirin overdose. Did they want to overdose on aspirin? Of course not. That is why it is very important for a primary care physician, pediatrician, nurse practitioner, or ER doctor to realize and understand that accidental aspirin poisoning can happen even with proper use of each over-the-counter medicines. Health care providers need to obtain a thorough medication history, including all over-the counter drugs and be aware that a patient may be suffering from accidental aspirin poisoning. The doctor needs to diagnose aspirin poisoning and treat it right away or it can lead to a wrongful death.

Each year, the experienced medical and legal teams here at the Philadelphia Beasley Firm evaluate numerous cases where there was an accidental overdose of ASA, aspirin, acetaminophen, Tylenol, or other medicine that was missed or not detected by doctors and other attorneys that reviewed the potential case. Our experienced doctors and nurses are able to see things that other attorneys may miss when evaluating a potential medical malpractice case. If you are wondering if you have a possible medical malpractice case, you should have your case reviewed by experienced Philadelphia medical malpractice lawyers. Here at the Beasley medication error law firm, we have had billions awarded on behalf of our injured clients.

If you or a loved one was injured or suffered damages due to a high level of aspirin or Tylenol in the body, please feel free to call or contact one of our medical malpractice attorneys, doctors, or nurses at (888) 823-5291 for a strictly confidential and free consultation. We have the legal experience and medical knowledge you need to review your potential medical negligence case.


Fighting For the Justice You Deserve

    • Please enter your name.
    • This isn't a valid phone number.
      Please enter your phone number.
    • This isn't a valid email address.
      Please enter your email address.
    • Please make a selection.
    • Please enter a message.
Tell Us About Your Case